Book Details


Search page | Title Index  | Author Index

Table of contents | Introduction | MARC record  | Metadata XML  | e-Book PDF (2661 KB)
Boundary Behavior of Solutions to Elliptic Equations in General Domains
EMS Tracts in Mathematics Vol. 30

Vladimir G. Maz'ya (Linköping University, Sweden and University of Liverpool, UK)

Boundary Behavior of Solutions to Elliptic Equations in General Domains

ISBN print 978-3-03719-190-3, ISBN online 978-3-03719-690-8
DOI 10.4171/190
September 2018, 441 pages, hardcover, 17 x 24 cm.
78.00 Euro

The present book is a detailed exposition of the author and his collaborators’ work on boundedness, continuity, and differentiability properties of solutions to elliptic equations in general domains, that is, in domains that are not a priori restricted by assumptions such as “piecewise smoothness” or being a “Lipschitz graph”. The description of the boundary behavior of such solutions is one of the most difficult problems in the theory of partial differential equations. After the famous Wiener test, the main contributions to this area were made by the author. In particular, necessary and sufficient conditions for the validity of imbedding theorems are given, which provide criteria for the unique solvability of boundary value problems of second and higher order elliptic equations. Another striking result is a test for the regularity of a boundary point for polyharmonic equations.

The book will be interesting and useful for a wide audience. It is intended for specialists and graduate students working in the theory of partial differential equations.

Keywords: Wiener test, higher order elliptic equations, elasticity systems, Zaremba problem, weighted positivity, capacity

BACK TO TOP